MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181040
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter phone: (b)(6) the product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a pre-sg coil embolization of the chest for prevention of type 2 el.A 10mm x 40cm deltafill18 coil (dlf181040, l16221) was being used as the first coil.The physician pressed the sheath introducer against the hub of a concomitant microcatheter (coiling support) and inserted the coil into the microcatheter mc).It was attempted to be detached with an enpower control cable (ecb00018200, 30367116).The detachment button was pressed but it was not able to be detached.The button was pressed twice but the same issue continued.The physician changed the detachable control box 2(dcb) (used only in (b)(6)) but the same issue continued.The complaint coil was used as the second coil but it was not able to be detached so, it was removed from the patient.The complaint cable was replaced with another cable and the coil was detached.A same sized coil was used as the third coil and it was detached.Adequate flush was maintained through the devices.No excessive force had been applied to the device.There was no prolongation of the procedure due to the event.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a pre-sg coil embolization in chest for prevention of type 2 el.A 10mm x 40cm deltafill18 coil (dlf181040, l16221) was being used as the first coil.The physician pressed the sheath introducer against the hub of a concomitant microcatheter (coiling support) and inserted the coil into the microcatheter (mc).It was attempted to be detached with an enpower control cable (ecb00018200, 30367116).The detachment button was pressed but it was not able to be detached.The button was pressed twice but the same issue continued.The physician changed the detachable control box 2 (dcb), used only in japan but the same issue continued.The complaint coil was used as the second coil but it was not able to be detached so, it was removed from the patient.The complaint cable was replaced with another cable and the coil was detached.A same sized coil was used as the third coil and it was detached.Adequate flush was maintained through the devices.No excessive force had been applied to the device.There was no prolongation of the procedure due to the event.One non-sterile deltafill18 10mm x 40cm unit was received inside of a pouch.The received device was visually inspected, and no damages were noted on it.Then a microscopic inspection was performed, and the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.The embolic coil was found stretched.No other damages were observed.The resistance of the device was measured with multimeter and a lab sample enpower control cable.Resistance initially measured approximately 53.1 o, which is in of the specification range.Also, the received unit deltafill18 10mm x 40cm was connected to the enpower control cable received and they were connected to detachment control box (dcb2000500) and the power was turned on.The system ready light illuminated.A detachment cycle was initiated when the detach button was pressed.After that the embolic coil was detached from the device.A manufacturing record evaluation was performed for the finished device l16221 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ could not be confirmed because the device was found within the specifications in the functional test.After that the embolic coil was detached from the device.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Based on the microscopic inspection, the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10396372
Report Number3008114965-2020-00355
Device Sequence Number19570356
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberDLF181040
Device Catalogue NumberDLF181040
Device Lot NumberL16221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; UNK DETACHMENT CONTROL BOX; UNSPECIFIED MICROCATHETER